MAUDE Adverse Event Report: ALPHATEC SPINE INC CORTICO-CANCELLOUS SCREW 5.5 MM X 35 MM (TI-6AL-4V ELI); PEDICLE SCREW SYSTEM

ALPHATEC SPINE INC CORTICO-CANCELLOUS SCREW 5.5 MM X 35 MM (TI-6AL-4V ELI); PEDICLE SCREW SYSTEM
Model Number 47400-055-035
Health Effect - Clinical Code Pain (1994)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No evaluation possible at this time.The implant has not been returned for evaluation nor has the manufacturing lot number been provided.Upon the receipt of additional information and/or the product in question, a follow-up report will be submitted.
 
Event or Problem Description
The patient complained of having pain and went in for an appointment.After x-rays the surgeon discovered screw was broken.Revision surgery scheduled for (b)(6) 2019.The arsenal fixation system was originally implanted on (b)(6) 2019.
 
Additional Manufacturer Narrative
Model & catalog# initially reported as 47400-055-035, corrected data: 47410-055-035.The returned implants are currently being evaluated.A follow up report with results of the investigation will be submitted upon completion.
 
Additional Manufacturer Narrative
Upon investigation of the screw assembly pn 47410-055-035 and the shank component pn 47400-3-55-035, it is noted that the screw shank has a material transition from the neck to the minor diameter within the proximal cancellous threads.This transition to the minor occurs at a distance "e", which per the print is 6mm from the base of the neck.Upon visual investigation, it is noted that the location of fracture is approx.At the same distance.Therefore, the failure is attributed to shear of the shank at or close to the minor diameter.

Brand Name
CORTICO-CANCELLOUS SCREW 5.5 MM X 35 MM (TI-6AL-4V ELI)
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key8803282
Report Number2027467-2019-00034
Device Sequence Number327145
Product Code NKB
UDI-Device Identifier00844856091764
UDI-Public(01)00844856091764
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143149
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number47400-055-035
Device Catalogue Number47400-055-035
Device Lot NumberSM95319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer06/19/2019
06/19/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date09/24/2019
10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age53 YR